MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL PK 5.5MM W/ UB2-CBR BLK UTP BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL PK 5.5MM W/ UB2-CBR BLK UTP BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203983
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that two healicoil anchors broke while being advanced into bone tunnel.Rep arrived shortly thereafter.Hard bone as per surgeon, asked for bone tap, advised none available in hospital except for 3.8 gold awl.Offered healicoil regenesorb anchors, as awl/dilator available on hand.Surgeon declined, asked for two more healicoil pk anchors.Observed, anchor placement done as per surgical technique.The 3rd & 4th anchors implanted successfully.Surgery completed without any other incident.Slight delay to surgery.
 
Additional Manufacturer Narrative
One 5.5 mm pk sa healicoil anchor was returned for evaluation.Visual assessment of the device confirmed its breakage.The distal threads of the anchor have broken off.The material surface of the anchor is heavily burnished.As reported the patient had hard bone and the insertion site was prepared using a 3.8 awl.

Brand Name
HEALICOIL PK 5.5MM W/ UB2-CBR BLK UTP BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7474641
Report Number1219602-2018-00514
Device Sequence Number1314122
Product Code MBI
UDI-Device Identifier00885554032109
UDI-Public(01)00885554032109(17)210711(10)50610513
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2021
Device Model Number72203983
Device Catalogue Number72203983
Device Lot Number50610513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer05/08/2018
Initial Report FDA Received Date04/30/2018
Supplement Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR